Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: A. Grothendieck
Title: Topological vector spaces
Additional book information: Gordon and Breach, New York, London, Paris, 1973, x + 245 pp., $19.50. (Translated by Orlando Chaljub).

References [Enhancements On Off] (What's this?)

  • 1. J. Batt, P. Dierolf and J. Voigt, Summable sequences and topological properties of m (to appear).
  • 2. S. R. Caradus, W. E. Pfaffenberger and B. Yood, Calkin algebras and algebras of operators on Banach spaces, Lecture Notes in Pure and Appl. Math., vol. 9, Dekker, New York, 1974. MR 415345
  • 3. M. De Wilde, Réseaux dans les espaces linéaires à semi-normes, Mém. Soc. Roy. Sci. Liège Coll. in-8° (5) 18 (1969), no. 2, 144 pp. MR 44 #3102. MR 285885
  • 4. M. De Wilde, Various types of barrelledness and increasing sequences of balanced and convex sets in locally convex spaces, Lecture Notes in Math., vol. 331, Springer-Verlag, Berlin, Heidelberg, New York, 1973, pp. 211-217. MR 482031
  • 5. M. De Wilde and C. Houet, On increasing sequences of absolutely convex sets in locally convex spaces, Math. Ann. 192 (1971), 257-261. MR 44 #5746. MR 288549
  • 6. M. Dostal, Some recent results on topological vector spaces, Lecture Notes in Math., vol. 384, Springer-Verlag, Berlin, Heidelberg, New York, 1974, pp. 21-97. MR 397437
  • 7. A. Douady, Parties compacte d'un espace de fonctions continues à support compact, C. R. Acad. Sci. Paris 257 (1963), 2788-2791. MR 27 #6121. MR 156190
  • 8. V. Eberhardt, Durch Graphensätze definierte lokalkonvexe Räume, Thesis, München, 1972.
  • 9. V. Eberhardt, Über einen Graphensatz für Abbildungen mit normiertem Zielraum, Manuscripta Math. 12 (1974), 47-65. MR 49 #1056. MR 336280
  • 10. V. Eberhardt, Einige Vererbbarkeitseigenschaften von B- und B, Math. Ann. 215 (1975), 1-11. MR 370119
  • 11. V. Eberhardt and W. Roelcke, Über einen Graphensatz für lineare Abbildungen mit metrisierbarem Zielraum, Manuscripta Math. 13 (1974), 53-68. MR 355517
  • 12. B. Fuchssteiner, Sandwich theorems and lattice semigroups, J. Functional Analysis 16 (1974), 1-14. MR 49 #10619. MR 345889
  • 13. G. B. Giráldez Tiebo, Teoremas de gráfico cerrado, nucleo cerrado y aplicación abierta, Thesis, Madrid, 1974.
  • 14. A. Grothendieck, Critères de compacité dans les espaces fonctionnels généraux, Amer. J. Math. 74 (1952), 168-186. MR 13, 857. MR 47313
  • 15. A. Grothendieck, Sur les applications linéaires failblement compactes d'espaces du type C(K), Canad. J. Math. 5 (1953), 129-173. MR 15, 438. MR 58866
  • 16. A. Grothendieck, Sur les espaces (F) et (DF), Summa Brasil. Math. 3 (1954), 57-123. MR 17, 765. MR 75542
  • 17. A. Grothendieck, Produits tensoriels topologiques et espaces nucléaries, Mem. Amer. Math. Soc. No. 16 (1955). MR 17, 763. MR 75539
  • 18. C. Harvey, On domination estimates and global existence, J. Math. Mech. 16 (1967), 675-702. MR 35 #5750. MR 214903
  • 19. J. Horváth, Quelques résultats de M. H. Powell sur le théorème du graphe fermé, Publ. Dép. Math. (Lyon) 10 (1973), 65-77. MR 51 # 1330. MR 365077
  • 20. T. Husain, Two new classes of locally convex spaces, Math. Ann. 166 (1966), 289-299. MR 35 #3406. MR 212535
  • 21. H. Jarchow, Nuclear locally convex spaces, Lecture notes, no. 13, University of Maryland, 1976. MR 461080
  • 22. P. Jimenez Guerra, Thesis, Madrid, 1974.
  • 23. G. Köthe, General linear transformations of locally convex spaces, Math. Ann. 159 (1965), 309-328. MR 33 #573. MR 192347
  • 24. M. Levin and S. Saxon, Every countable-codimensional subspace of a barrelled space is barrelled, Proc. Amer. Math. Soc. 29 (1971), 91-96. MR 43 #6691. MR 280972
  • 25. A. Marquina and P. Pérez Carreras, On quasibarrelled spaces, Manuscripta Math. 12 (1974), 387-398. MR 412760
  • 26. A. Marquina and P. Pérez Carreras, Other results in PB-barrelled spaces, Proc. Sympos. Functional Analysis, Istanbul, Silivri, 1973, pp. 115-116. MR 420190
  • 27. D. J. Randtke, Characterization of precompact maps, Schwartz spaces and nuclear spaces, Trans. Amer. Math. Soc. 165 (1972), 87-101. MR 46 #4139. MR 305009
  • 28. W. Robertson, On the closed graph theorem and spaces with webs, Proc. London Math. Soc. (3) 24 (1972), 692-738. MR 46 #5979. MR 306857
  • 29. W. Robertson, Sur le théorème du graphe fermé, Bull. Soc. Math. France Suppl. Mém. 31/32 (1972), 343-350. MR 385508
  • 30. S. A. Saxon, Nuclear and product spaces, Baire-like spaces, and the strongest locally convex topology, Math. Ann. 197 (1972), 87-106. MR 46 #4140. MR 305010
  • 31. S. A. Saxon, Some normed barrelled spaces which are not Baire, Math. Ann. 209 (1974), 153-160. MR 352925
  • 32. S. A. Saxon and A. R. Todd, A property of locally convex Baire spaces, Math. Ann. 206 (1973), 23-34. MR 48 #6865. MR 328523
  • 33. L. Scheller, Fortsetzungen additiver Funktionen auf Halbgruppen zwischen sub- und superadditiven Funktionalen, Thesis, Frankfurt am Main, 1973.
  • 34. L. Schwartz, Homomorphismes et applications complètement continues, C. R. Acad. Sci. Paris 236 (1953), 2472-2473. MR 15, 233. MR 57457
  • 35. F. Trèves, Locally convex spaces and linear partial differential equations Die Grundlehren der math. Wissenschaften, Band 146, Springer-Verlag, New York, 1967. MR 36 #6986. MR 223939
  • 36. F. Trèves, Applications of distributions to PDE theory, Amer. Math. Monthly 77 (1970), 241-248. MR 40 #6035. MR 252818
  • 37. M. Valdívia, A hereditary property in locally convex spaces, Ann. Inst. Fourier (Grenoble) 21 (1972), fasc. 2, 1-2. MR 48 #11967. MR 333642
  • 38. M. Valdívia, Absolutely convex sets in barrelled spaces, Ann. Inst. Fourier (Grenoble) 21 (1972), fasc. 2, 3-13. MR 48 #11968. MR 333643
  • 39. M. Valdívia, On final topologies, J. Reine Angew. Math. 251 (1971), 193-199. MR 45 #4108. MR 295040
  • 40. M. Valdívia, A class of bornological barrelled spaces which are not ultrabornological, Math. Ann. 194 (1971), 43-51. MR 47 #2307. MR 313753
  • 41. M. Valdívia, Some examples on quasi-barrelled spaces, Ann. Inst. Fourier (Grenoble) 22 (1972), fasc. 2, 21-26. MR 49 # 1053. MR 336277
  • 42. M. Valdívia, On nonbornological barrelled spaces, Ann. Inst. Fourier (Grenoble) 22 (1972), fasc. 2, 27-30. MR 49 # 1050. MR 336274

Review Information:

Reviewer: John Horváth
Journal: Bull. Amer. Math. Soc. 82 (1976), 515-521
DOI: https://doi.org/10.1090/S0002-9904-1976-14076-1
American Mathematical Society